Tarceva

281 Posts | Page(s): Prev 12...22 23 24 25 26 ...2829 Next 

RE: Tarceva Question

by ddiana on Tue Apr 24, 2012 05:35 AM

Quote | Reply

On Apr 22, 2012 6:47 PM koike wrote:

This is a response to ddiane who wonders if Tarceva is "aggressive enough"  for her mother, who has the EGFR mutation.  The day before my husband was to start chemo for his nslc (stage iv) the tests came back showing it was EGFR.  Our oncologist was overjoyed because Tarceva is a drug that targets that particular genetic mutation much more effectively than chemo.  There are also other drugs available which target this cancer, so we have our hopes up.  My husband (non-smoker, 67 years old, no symptoms, cancer discovered by x-ray for something else) has been on it about 4 weeks, so we don't know how well it is working.  His main side effects have been the rash, which started after 6-7 days and fatigue.  It has been improving with low dose doxycycline, the ointment others have mentioned (both need presecriptions) and moisturizers - cetaphil (over the counter) is good.  We are fortunate to have a major cancer hospital in our community.  If you have such a facility nearby, get a referral to go there and ask for the Dr. in charge of the pulmonary dept.  You will get the most up-to-date information and treatment.

Hi Koike, I am ddiane but Im the one with the cancer not my mom I just thought maybe I misworded something to not make my post sound right.  Im happy that Tarceva is working for your husband I just had a full pet scan and Ive been on it for about a 1/2 yr now and it showed very little growth which I was happy to hear.  I also was given the doxycyline but it makes me very sick even in the 50 mg dose.  But I just wanted to say Im happy for you and your husband God Bless and take care.  ddiane

RE: Tarceva Side Effects

by daisyloo on Tue Jul 03, 2012 11:30 PM

Quote | Reply

my husband was on Tarceva and broke out so horrible the doc said he had not seen it that bad and asked to take photos to validate it. he let my husband go on with it until he went on carribbean vacation. The person taking over for the doc said  well there is an antibiotic that can lessen this rash and prescribed it . why his original doctor never told us this  or prescribed it is beyond me  and from then on I googled everything as I lost confidence in a doc that knew there was something that could help and never gave us an option.so for you that have the rash ASK about antibiotics.

RE: Tarceva Side Effects

by houstj on Wed Jul 04, 2012 12:06 AM

Quote | Reply

On Jul 03, 2012 11:30 PM daisyloo wrote:

my husband was on Tarceva and broke out so horrible the doc said he had not seen it that bad and asked to take photos to validate it. he let my husband go on with it until he went on carribbean vacation. The person taking over for the doc said  well there is an antibiotic that can lessen this rash and prescribed it . why his original doctor never told us this  or prescribed it is beyond me  and from then on I googled everything as I lost confidence in a doc that knew there was something that could help and never gave us an option.so "" target="_blank" rel="nofollow">http://option.so " target="_blank" rel="nofollow">option.so for you that have the rash ASK about antibiotics.

My 87-year-old mother has been on Tarceva since May 2010 and continues to do very well.   Earlier in her treatment she developed a severe rash (bull's eye lesions) and the oncologist ceased the Tarceva, much to our dismay.  She was started back on a reduced dose of Tarceva (75 mg).  At the same time we fortunately discovered ELIDEL cream, which improved the rash within a couple of days, until it totally disappeared in a week or two.  Soon afterwards, Mom's Tarceva dosage was increased to 100 mg daily, with no further rash problems.

RE: Tarceva

by patamoon on Fri Sep 21, 2012 08:43 PM

Quote | Reply

Your post caught my eye because my 91 1/2 yr old mother has been on tarceva since Feb. 2012. She is just now experiencing her first side effect other than it making her tired.. she is having a light rash right now. The doctor will be reevaluating her situation next month. Here is a link to her journey (written in July): http://bestrealhealth.com/mamas-cancer-journey-prayer-supple My mother will be 92 in Oct 2012.

RE: Tarceva

by jan12257 on Sat Feb 16, 2013 02:04 AM

Quote | Reply

Anyone our there taking Tarceva now?

RE: Tarceva

by MargaretFT on Sat Feb 16, 2013 08:58 AM

Quote | Reply
There are lots of reports here from Tarceva-users, including several by me. It'll be 4 years for me come April, at least 3 of them which I would not have had without Tarceva so I am very grateful for it. Of course I have side-effects (occasional pimples, once inside my mouth and down my throat which I treated by stopping the Tarceva for a few days while it healed; diarrhea frequently, tiredness) but worth it. In January I had to take anti-malarials for 4+ weeks as we were in Burma for over 3, and that taxed my system, but hey, I spent 3 weeks in Burma!! I lead my life the way I want to, deal with the side-effects and am grateful every day for the research that led to the development of this drug. Sure beats having lung cancer and a much more limited life and lifestyle. Does this answer your question?? Margaret FT

RE: Tarceva

by egrow on Sun Feb 17, 2013 07:55 AM

Quote | Reply

Dear Margaret FT

So happy to hear you are doing so well and are enjoying life.  I am curious about what else are you doing?  Have you changed your lifestyle, e.g. eating, fitness, spiritual?  I am now reading a book "Life over cancel" by Dr. Keith Block.  In it he talks about integrative cancer treatment.  My wife has survived 2 and 1/2 half years since being diagnosed with stage 4 nsclc.  She is doing okay thanks to Traceva but we think she has developed a resistance to it.  So, she is doing Alitma as a preventative measure.  We are also talking about trying to get Afatinib, which has done very well in clinical trails and has a biochemical way to fight the resistance.  My wife also gets those nasty sore (you called them pimples), when they first erupt she uses pure Frankincense oil and that takes away the pain & heat.  They usually are gone quickly after that.  Well, we sincerely wish you the best, keep doing what you are doing, may you live a long life and enjoy every second of it.

Ernie

RE: Tarceva

by jan12257 on Sun Feb 17, 2013 04:16 PM

Quote | Reply

On Feb 16, 2013 8:58 AM MargaretFT wrote:

There are lots of reports here from Tarceva-users, including several by me. It'll be 4 years for me come April, at least 3 of them which I would not have had without Tarceva so I am very grateful for it. Of course I have side-effects (occasional pimples, once inside my mouth and down my throat which I treated by stopping the Tarceva for a few days while it healed; diarrhea frequently, tiredness) but worth it. In January I had to take anti-malarials for 4+ weeks as we were in Burma for over 3, and that taxed my system, but hey, I spent 3 weeks in Burma!! I lead my life the way I want to, deal with the side-effects and am grateful every day for the research that led to the development of this drug. Sure beats having lung cancer and a much more limited life and lifestyle. Does this answer your question?? Margaret FT

Thanks.  I am taking th Tarceva for skin cancer.  10 days now and I notice pain gone.  Maybe it will work for thwt squamous cell also,  it is a trial study.

RE: Tarceva

by MargaretFT on Sun Feb 17, 2013 06:23 PM

Quote | Reply

Hi Ernie,

 

I was nsclc3a at diagnosis 5 years ago, but have had surgery and a recurrence, but nothing now on scan. I don't know anything about Afatinib but it is from the same family of treatments as Tarceva (erlotinib) - witness the 'ib' endings. I ignore stories of resistance developing and live my life as if I will go on forever, while doing everything the oncologist tells me to do. I do hope your wife hasn't developed a resistance to Tarceva.

What do I do differently post-diagnosis? I keep my weight stable; I sleep at least 8 hours a night and take naps whenever I feel tired; I have virtually stopped drinking any alcohol mostly because it has little appeal now; I meditate every day. Diet-wise I have done nothing differently from before, but I exercise regularly, ideally 4 days/week either the gym, jogging or 18 holes of golf. Or walking outside, preferably vigorously. I enjoy the grandchildren, travel, keep in touch with my friends, enjoy life, doing things with my husband and remaining as optimistic as possible. What else can one do??

I treat the little sores/pimples on my body with acne-treatment cream (Zindoclin 1%) and they disappear.

 

Hope it all works out for your wife and that she continues to do well on her medication. I am pleased she has your support and care and I wish you both all the best and a long and happy life.

 

Margaret

 

 

RE: Tarceva

by KimmieAnne on Mon Feb 18, 2013 01:13 PM

Quote | Reply

Good Morning!

 

I am KimmieAnne and I have Stage 4 non small cell lung cancer and have been on Tarceva 150 mg for 6+ years now and it is saving my life.

I was given 2-3 years to live.  I did two years of chemo, 6 months of radiation and then onto the Tarceva. 

The side effects will go away.  I had diarrhea and a slight rash when I began taking Tarceva.  My oncologist feels that if a reaction is immediate, there is a great chance that the medication will work.

I will keep your gramma in m prayers.  Tell her not to be afraid.

 

281 Posts | Page(s): Prev 12...22 23 24 25 26 ...2829 Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.